Alert archive / Wisconsin / Dense Fog Advisories in 2012
Dense Fog Advisory 21, NWS Milwaukee, WI
NWS Milwaukee, WI issued this dense fog advisory at Nov 20, 2012, 5:34 PM CST for 20 counties in Wisconsin. It took effect at Nov 20, 2012, 6:00 PM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2012, 5:34 PM CST (23:34 UTC)
- In effect from
- Nov 20, 2012, 6:00 PM CST
- Expired
- Nov 21, 2012, 11:25 AM CST
- In force
- 17 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
658 WWUS73 KMKX 202334 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 534 PM CST TUE NOV 20 2012 ...DENSE FOG EXPECTED TO DEVELOP TONIGHT... .LIGHT WINDS AND LINGERING LOW LEVEL MOISTURE ARE EXPECTED TO CAUSE DENSE FOG OVER MUCH OF SOUTHERN WISCONSIN TONIGHT. THE DENSE FOG WILL REDUCE THE VISIBILITY TO ONE QUARTER MILE OR LESS. PATCHY DENSE FOG IS EXPECTED EARLY THIS EVENING ACROSS SOUTHERN WISCONSIN. THE DENSE FOG WILL BECOME MORE WIDESPREAD LATE IN THE EVENING...AND THEN LINGER INTO WEDNESDAY MORNING. WIZ046-047-051-056>060-063>066-069>072-210745- /O.NEW.KMKX.FG.Y.0021.121121T0300Z-121121T1600Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-WASHINGTON- OZAUKEE-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-ROCK-WALWORTH-RACINE- KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND... PORT WASHINGTON...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 534 PM CST TUE NOV 20 2012 ...DENSE FOG ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST WEDNESDAY. * TIMING...DENSE FOG IS EXPECTED TO DEVELOP DURING THE EVENING. * VISIBILITY...WILL BE REDUCED TO ONE QUARTER MILE OR LESS IN THE DENSE FOG. * IMPACTS...THE DENSE FOG WILL SEVERELY REDUCE THE VISIBILITY. IF DRIVING...SLOW DOWN. THE DENSE FOG MAKES IT DIFFICULT TO JUDGE YOUR SPEED. CHECK YOUR SPEEDOMETER TO ENSURE YOU HAVE SLOWED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ WIZ052-062-067-068-210745- /O.NEW.KMKX.FG.Y.0021.121121T0000Z-121121T1600Z/ SHEBOYGAN-IOWA-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...SHEBOYGAN...DODGEVILLE...DARLINGTON... MONROE 534 PM CST TUE NOV 20 2012 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST WEDNESDAY. * TIMING...AREAS OF DENSE FOG WILL DEVELOP THIS EVENING...AND LINGER INTO WEDNESDAY MORNING. * VISIBILITY...WILL BE REDUCED TO ONE QUARTER MILE OR LESS. * IMPACTS...THE DENSE FOG WILL SEVERELY REDUCE THE VISIBILITY. IF DRIVING...SLOW DOWN. THE DENSE FOG MAKES IT DIFFICULT TO JUDGE YOUR SPEED. CHECK YOUR SPEEDOMETER TO ENSURE YOU HAVE SLOWED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ KAVINSKY
6 follow-up statements
931 WWUS73 KMKX 210115 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 715 PM CST TUE NOV 20 2012 ...DENSE FOG EXPECTED TONIGHT... .LIGHT WINDS AND LINGERING LOW LEVEL MOISTURE ARE EXPECTED TO CAUSE DENSE FOG OVER MUCH OF SOUTHERN WISCONSIN TONIGHT. THE DENSE FOG WILL REDUCE THE VISIBILITY TO ONE QUARTER MILE OR LESS. PATCHY DENSE FOG IS EXPECTED EARLY THIS EVENING ACROSS SOUTHERN WISCONSIN. THE DENSE FOG WILL BECOME MORE WIDESPREAD LATE IN THE EVENING...AND THEN LINGER INTO WEDNESDAY MORNING. WIZ056-063-069>072-210915- /O.EXT.KMKX.FG.Y.0021.121121T0115Z-121121T1600Z/ SAUK-DANE-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...BARABOO...MADISON...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 715 PM CST TUE NOV 20 2012 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CST WEDNESDAY... THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST WEDNESDAY. * TIMING...AREAS OF DENSE FOG ARE EXPECTED TO DEVELOP DURING THE EVENING. THE DENSE FOG WILL BECOME MORE WIDESPREAD AFTER MIDNIGHT AND LINGER INTO WEDNESDAY MORNING. * VISIBILITY...WILL BE REDUCED TO ONE QUARTER MILE OR LESS IN THE DENSE FOG. * IMPACTS...THE DENSE FOG WILL SEVERELY REDUCE THE VISIBILITY. IF DRIVING...SLOW DOWN. THE DENSE FOG MAKES IT DIFFICULT TO JUDGE YOUR SPEED. CHECK YOUR SPEEDOMETER TO ENSURE YOU HAVE SLOWED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ WIZ046-047-051-057>060-064>066-210915- /O.CON.KMKX.FG.Y.0021.121121T0300Z-121121T1600Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-COLUMBIA-DODGE-WASHINGTON- OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND... PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE 715 PM CST TUE NOV 20 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY. * TIMING...AREAS OF DENSE FOG ARE EXPECTED TO DEVELOP DURING THE EVENING. THE DENSE FOG WILL BE MORE WIDESPREAD AFTER MIDNIGHT AND LINGER INTO WEDNESDAY MORNING. * VISIBILITY...WILL BE REDUCED TO ONE QUARTER MILE OR LESS IN THE DENSE FOG. * IMPACTS...THE DENSE FOG WILL SEVERELY REDUCE THE VISIBILITY. IF DRIVING...SLOW DOWN. THE DENSE FOG MAKES IT DIFFICULT TO JUDGE YOUR SPEED. CHECK YOUR SPEEDOMETER TO ENSURE YOU HAVE SLOWED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ WIZ052-062-067-068-210915- /O.CON.KMKX.FG.Y.0021.000000T0000Z-121121T1600Z/ SHEBOYGAN-IOWA-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...SHEBOYGAN...DODGEVILLE...DARLINGTON... MONROE 715 PM CST TUE NOV 20 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY. * TIMING...AREAS OF DENSE FOG THIS EVENING WILL BECOME MORE WIDESPREAD AND LINGER INTO WEDNESDAY MORNING. * VISIBILITY...WILL BE REDUCED TO ONE QUARTER MILE OR LESS. * IMPACTS...THE DENSE FOG WILL SEVERELY REDUCE THE VISIBILITY. IF DRIVING...SLOW DOWN. THE DENSE FOG MAKES IT DIFFICULT TO JUDGE YOUR SPEED. CHECK YOUR SPEEDOMETER TO ENSURE YOU HAVE SLOWED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ KAVINSKY
424 WWUS73 KMKX 210333 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 933 PM CST TUE NOV 20 2012 ...DENSE FOG EXPECTED TONIGHT... .LIGHT WINDS AND LINGERING LOW LEVEL MOISTURE WILL CAUSE DENSE FOG OVER MUCH OF SOUTHERN WISCONSIN TONIGHT. THE DENSE FOG WILL REDUCE THE VISIBILITY TO ONE QUARTER MILE OR LESS. DENSE FOG IS EXPANDING ACROSS SOUTHERN WISCONSIN LATE THIS EVENING. NUMEROUS LOCATIONS ARE REPORTING VISIBILITIES OF ONE QUARTER MILE OR LESS INCLUDING WEST BEND...MINERAL POINT...KENOSHA AND SHEBOYGAN. PORTIONS OF MILWAUKEE INCLUDING THE TIMMERMAN AIRPORT AREA ARE ALSO EXPERIENCING DENSE FOG. THE DENSE FOG WILL CONTINUE TO EXPAND...EVENTUALLY SHROUDING MUCH OF SOUTHERN WISCONSIN DURING THE LATE NIGHT. THE DENSE FOG WILL LINGER INTO MID-MORNING WEDNESDAY. WIZ056-063-069>072-211145- /O.CON.KMKX.FG.Y.0021.000000T0000Z-121121T1600Z/ SAUK-DANE-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...BARABOO...MADISON...JANESVILLE... BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 933 PM CST TUE NOV 20 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY. * TIMING...DENSE FOG IS EXPECTED INTO MID-MORNING WEDNESDAY. * VISIBILITY...WILL BE REDUCED TO ONE QUARTER MILE OR LESS IN THE DENSE FOG. * IMPACTS...THE DENSE FOG WILL SEVERELY REDUCE THE VISIBILITY. IF DRIVING...SLOW DOWN. THE DENSE FOG MAKES IT DIFFICULT TO JUDGE YOUR SPEED. CHECK YOUR SPEEDOMETER TO ENSURE YOU HAVE SLOWED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ WIZ046-047-051-057>060-064>066-211145- /O.CON.KMKX.FG.Y.0021.000000T0000Z-121121T1600Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-COLUMBIA-DODGE-WASHINGTON- OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND... PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE 933 PM CST TUE NOV 20 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY. * TIMING...AREAS OF DENSE FOG WILL CONTINUE TO DEVELOP DURING THE LATE EVENING. THE DENSE FOG WILL BE MORE WIDESPREAD AFTER MIDNIGHT AND LINGER INTO WEDNESDAY MORNING. * VISIBILITY...WILL BE REDUCED TO ONE QUARTER MILE OR LESS IN THE DENSE FOG. * IMPACTS...THE DENSE FOG WILL SEVERELY REDUCE THE VISIBILITY. IF DRIVING...SLOW DOWN. THE DENSE FOG MAKES IT DIFFICULT TO JUDGE YOUR SPEED. CHECK YOUR SPEEDOMETER TO ENSURE YOU HAVE SLOWED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ WIZ052-062-067-068-211145- /O.CON.KMKX.FG.Y.0021.000000T0000Z-121121T1600Z/ SHEBOYGAN-IOWA-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...SHEBOYGAN...DODGEVILLE...DARLINGTON... MONROE 933 PM CST TUE NOV 20 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST WEDNESDAY. * TIMING...WIDESPREAD DENSE FOG WILL LINGER INTO MID-MORNING WEDNESDAY. * VISIBILITY...WILL BE REDUCED TO ONE QUARTER MILE OR LESS. * IMPACTS...THE DENSE FOG WILL SEVERELY REDUCE THE VISIBILITY. IF DRIVING...SLOW DOWN. THE DENSE FOG MAKES IT DIFFICULT TO JUDGE YOUR SPEED. CHECK YOUR SPEEDOMETER TO ENSURE YOU HAVE SLOWED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ KAVINSKY
345 WWUS73 KMKX 210847 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 247 AM CST WED NOV 21 2012 ...WIDESPREAD DENSE FOG THROUGH THE MORNING... .DENSE FOG WITH VISIBILITY NEAR ZERO WAS WIDESPREAD ACROSS THE AREA EARLY THIS MORNING...AND IT WILL LIKELY TAKE UNTIL LATE MORNING FOR IT TO CLEAR OUT. THE FOG WAS A BIT MORE VARIABLE IN DENSITY ACROSS THE FAR EAST WITH THE VISIBILITY RAPIDLY CHANGING BETWEEN 1 1/2 MILES TO 1/4 MILE. ONCE THE FOG CLEARS OUT BY MID DAY...LOOK FOR MOSTLY SUNNY AND MILD WEATHER FOR THE AFTERNOON. WIZ046-047-051-052-056>060-062>072-211700- /O.EXT.KMKX.FG.Y.0021.000000T0000Z-121121T1800Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 247 AM CST WED NOV 21 2012 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. * TIMING...THROUGH MUCH OF THE MORNING. * VISIBILITY...NEAR ZERO IN MANY AREAS. MORE FLUCTUATION IN THE FAR EAST...CLOSE TO LAKE MICHIGAN. * IMPACTS...THE DENSE FOG WILL SEVERELY REDUCE THE VISIBILITY. IF DRIVING...SLOW DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ DAVIS
956 WWUS73 KMKX 211637 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1037 AM CST WED NOV 21 2012 ...DENSE FOG GRADUALLY ERODING... .THE DENSE FOG HAS ENDED ACROSS A GOOD PORTION OF SOUTHERN WISCONSIN. THERE ARE STILL POCKETS OF DENSE FOG IN PORTIONS OF SOUTH CENTRAL WISCONSIN...BUT THOSE AREAS SHOULD MIX OUT SOON. WIZ046-047-051-052-057>060-064>066-070>072-211745- /O.CAN.KMKX.FG.Y.0021.000000T0000Z-121121T1800Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH-RACINE- KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND... PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...MILWAUKEE...ELKHORN...LAKE GENEVA...RACINE...KENOSHA 1037 AM CST WED NOV 21 2012 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE DENSE FOG ADVISORY. THERE STILL MAY BE PATCHY DENSE FOG IN DODGE...JEFFERSON AND KENOSHA COUNTIES...BUT THE DENSE FOG HAS ENDED FOR THE REST OF THIS AREA. $$ WIZ056-062-063-067>069-211800- /O.CON.KMKX.FG.Y.0021.000000T0000Z-121121T1800Z/ SAUK-IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...BARABOO...DODGEVILLE...MADISON... DARLINGTON...MONROE...JANESVILLE...BELOIT 1037 AM CST WED NOV 21 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * TIMING...UNTIL NOON. * VISIBILITY...DOWN TO 1/4 MILE OR LESS...MAINLY SOUTH OF MADISON. * IMPACTS...THE DENSE FOG WILL SEVERELY REDUCE THE VISIBILITY. IF DRIVING...SLOW DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ WOOD
094 WWUS73 KMKX 211641 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1041 AM CST WED NOV 21 2012 ...DENSE FOG GRADUALLY ERODING... .THE DENSE FOG HAS ENDED ACROSS A GOOD PORTION OF SOUTHERN WISCONSIN. THERE ARE STILL POCKETS OF DENSE FOG IN PORTIONS OF SOUTH CENTRAL WISCONSIN...BUT THOSE AREAS SHOULD MIX OUT SOON. WIZ056-211745- /O.CAN.KMKX.FG.Y.0021.000000T0000Z-121121T1800Z/ SAUK- INCLUDING THE CITY OF...BARABOO 1041 AM CST WED NOV 21 2012 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE DENSE FOG ADVISORY. THERE MAY BE PATCHY DENSE FOG ACROSS SOUTHERN SAUK COUNTY...BUT WIDESPREAD DENSE FOG IS NO LONGER EXPECTED IN THIS AREA. $$ WIZ062-063-067>069-211800- /O.CON.KMKX.FG.Y.0021.000000T0000Z-121121T1800Z/ IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...DODGEVILLE...MADISON...DARLINGTON... MONROE...JANESVILLE...BELOIT 1041 AM CST WED NOV 21 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * TIMING...UNTIL NOON. * VISIBILITY...DOWN TO 1/4 MILE OR LESS...MAINLY SOUTH OF MADISON. * IMPACTS...THE DENSE FOG WILL SEVERELY REDUCE THE VISIBILITY. IF DRIVING...SLOW DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ WOOD
581 WWUS73 KMKX 211725 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1125 AM CST WED NOV 21 2012 ...FOG ERODING... .THE POCKETS OF DENSE FOG IN PORTIONS OF SOUTH CENTRAL WISCONSIN ARE LIFTING WITH VISIBILITIES IMPROVING. WIZ062-063-067>069-211830- /O.CAN.KMKX.FG.Y.0021.000000T0000Z-121121T1800Z/ IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...DODGEVILLE...MADISON...DARLINGTON... MONROE...JANESVILLE...BELOIT 1125 AM CST WED NOV 21 2012 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE DENSE FOG ADVISORY. THE POCKETS OF DENSE FOG IN PORTIONS OF SOUTH CENTRAL WISCONSIN ARE LIFTING WITH VISIBILITIES IMPROVING. $$ HENTZ
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this dense fog advisory went out at Nov 20, 3:23 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Nov 20, 3:23 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 323 PM CST TUE NOV 20 2012 .SHORT TERM... TONIGHT AND WEDNESDAY...FORECAST CONFIDENCE IS MEDIUM TO HIGH AREA OF FOG AND LOW STRATUS CLOUDS IN LAFAYETTE AND IOWA COUNTIES HAVE BEEN SLOW TO DISSIPATE TODAY...AND PROBABLY WILL NOT MIX OUT COMPLETELY BEFORE SUNSET. THUS...LOW STRATUS AND FOG SHOULD LINGER HERE INTO THIS EVENING...AS WINDS DECOUPLE. HIGH PRESSURE AXIS WILL SHIFT ACROSS THE REGION TONIGHT. AREA FORECAST SOUNDINGS SUGGEST A GOOD SETUP FOR RADIATIONAL COOLING CONDITIONS...WITH SUBSIDENCE INVERSION TAKING SHAPE. WINDS WILL DECOUPLE...TRAPPING LOW LEVEL MOISTURE BELOW INVERSION. THIS WILL LEAD TO FOG DEVELOPMENT THIS EVENING...BECOMING WIDESPREAD AFTER MIDNIGHT INTO MID MORNING WEDNESDAY. MOS GUIDANCE AND HRRR MODEL SHOW A GOOD SHOT AT DENSE FOG AND LOW STRATUS FORMATION DURING THIS TIME...WHICH WOULD BE SUPPORTED BY SYNOPTIC SETUP. FOR NOW...WENT WITH AREAS OF DENSE FOG LATER TONIGHT INTO MID MORNING WEDNESDAY IN FORECAST. AFTER COORDINATION WITH NEIGHBORING OFFICES...WILL LET EVENING SHIFT WATCH TRENDS WITH THE FOG...AND DECIDE IF A DENSE FOG ADVISORY IS NEEDED. LOWS IN THE MID TO UPPER 30S ARE EXPECTED. THE FOG WILL DISSIPATE DURING THE LATE MORNING HOURS ON WEDNESDAY WITH DAYTIME HEATING. THE HIGH WILL SLIDE SOUTHEAST OF THE AREA DURING THE DAY...WITH AN INCREASING PRESSURE GRADIENT. THIS WILL ALLOW FOR SOUTH/SOUTHWEST WINDS TO GRADUALLY INCREASE...WITH SOME GUSTINESS DURING THE AFTERNOON. THIS...ALONG WITH EXPECTED SUNSHINE...SHOULD LEAD TO HIGHS IN THE MID TO UPPER 50S IN MOST AREAS...WITH 60 POSSIBLE IN THE FAR WEST. MIXING DOES NOT QUITE REACH 925MB...WHICH PREVENTED A WARMER FORECAST. WEDNESDAY NIGHT THROUGH FRIDAY...FORECAST CONFIDENCE MEDIUM A STRONG SHORTWAVE TROUGH WILL MOVE ACROSS THE NRN ROCKIES INTO THE NRN GREAT PLAINS FOR WED NT AND THU WITH CYCLOGENESIS ENSUING FROM THE NRN PLAINS TO NEAR LAKE SUPERIOR BY 00Z FRI. THIS WILL MAINTAIN SWLY FLOW AND WARM ADVECTION INTO WI WITH A 558 DM THICKNESS RIDGE OVER THE AREA FOR THANKSGIVING DAY. THIS WILL LIKELY BOOST HIGH TEMPS INTO THE LOWER 60S WITH AFTERNOON CLOUDS LIKELY INHIBITING FURTHER WARMING. MODELS DO DIFFER WITH PCPN CHANCES ON THU/THU NT AS MOISTURE STREAMING NEWD AHEAD OF THE APPROACHING COLD FRONT MAY BE ABLE TO MAKE IT INTO SE WI FOR RAIN POTENTIAL. IF SHORTWAVE TROUGH DIGS AND AMPLIFIES MORE SWD SIMILAR TO THE GFS THEN LGT RAIN CHANCES WILL BE HIGH FOR SE WI. WILL TAKE A CONSENSUS OF THE MODELS FOR NOW WITH CHANCE POPS OVER SE WI AND SLIGHT CHANCE OVER THE NW CWA. A STRONG COLD FRONT WILL THEN SWEEP ACROSS SRN WI THU NT WITH COLD ADVECTION CONTINUING INTO FRI. THE PASSAGE OF THE STRONG UPPER TROUGH WILL TAKE PLACE ON FRI WITH ENOUGH LOW TO MID LEVEL MOISTURE TO MENTION SCT FLURRIES FOR NOW. TEMPS WILL RETURN TO THE 30S FOR FRI. .LONG TERM... SATURDAY THROUGH TUESDAY...FORECAST CONFIDENCE LOW TO MEDIUM A HIGH PRESSURE RIDGE WILL SETTLE OVER WI ON SAT WITH COOL TEMPS. ANOTHER LOW PRESSURE AREA WILL MOVE EAST ACROSS FAR SRN CANADA FOR SAT AND SUN WITH SLY WINDS AND WARM ADVECTION RETURNING FOR SUN. A DRY COLD FRONT WILL FOLLOW SUN NT. MODELS THEN HAVE DIFFICULTY WITH LOW PRESSURE DEVELOPMENT IN THE SRN USA JET STREAM. A RELATIVELY WEAK BUT LARGE LOW PRESSURE AREA WILL TRACK ANYWHERE FROM THE SRN PLAINS TO JUST NORTH OF THE OHIO RIVER VALLEY OR ACROSS THE SE USA. WITH LOW CONFIDENCE WENT WITH A SLIGHT CHANCE OF RAIN/SNOW FOR MON/MON NT. && .AVIATION/00Z TAFS/... MVFR CEILINGS WILL MIX OUT BY SUNSET ACROSS MILWAUKEE AND KENOSHA. MAIN ISSUE WILL THEN BE FOG AND POSSIBLE DENSE FOG LATER TONIGHT INTO MID MORNING ON WEDNESDAY. GOOD SHOT AT DENSE FOG DEVELOPING ACROSS TAF SITES LATER TONIGHT AND INTO WEDNESDAY MORNING...WITH LIGHT WINDS AND LINGERING LOW LEVEL MOISTURE WITH PASSING HIGH PRESSURE. MVFR VISIBILITIES SHOULD DEVELOP BY 03Z WEDNESDAY...WITH IFR VISIBILITIES BY 04Z TO 05Z. VISIBILITIES SHOULD FALL TO AIRPORT MINIMUMS OF 1/4SM OR LESS BETWEEN 09Z AND 15Z WEDNESDAY. ALSO EXPECTING LOW STRATUS DOWN TO 100 FEET AGL REACHING AIRPORT MINIMUMS DURING THIS TIME. DENSE FOG AND LOW STRATUS MAY OCCUR SOONER IN THE EVENING...SO EARLIER DEVELOPMENT THAN FORECAST IS POSSIBLE. IFR/MVFR VISIBILITIES SHOULD LINGER UNTIL 18Z WEDNESDAY...BEFORE VFR CONDITIONS RETURN DURING THE AFTERNOON. SOUTHWEST WINDS WILL INCREASE AND MAY BECOME GUSTY WEDNESDAY AFTERNOON...AS THE HIGH MOVES AWAY FROM THE AREA. && .MARINE... GUSTY SOUTHWEST WINDS WILL DEVELOP THANKSGIVING DAY INTO THURSDAY EVENING...AS A TIGHT PRESSURE GRADIENT DEVELOPS OVER THE REGION. THESE WINDS WILL VEER WEST NORTHWEST LATER THURSDAY EVENING...AS A STRONG COLD FRONT MOVES THROUGH. THESE WINDS WILL REMAIN GUSTY THROUGH FRIDAY/FRIDAY NIGHT...AS THEY VEER NORTHWEST. THESE WINDS WILL GENERATE HIGH WAVES OVER MOST OF THE NEARSHORE WATERS THANKSGIVING DAY INTO THURSDAY EVENING...THEN MAINLY TOWARD AND OVER THE OPEN WATERS LATER THURSDAY NIGHT INTO FRIDAY NIGHT. A SMALL CRAFT ADVISORY LIKELY WILL BE NEEDED FOR THANKSGIVING DAY THROUGH FRIDAY/FRIDAY NIGHT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TONIGHT/WEDNESDAY AND AVIATION/MARINE...WOOD WEDNESDAY NIGHT THROUGH TUESDAY...GEHRING
Hazardous weather outlook, Nov 20, 4:43 PM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 443 PM CST TUE NOV 20 2012 WIZ046-047-051-052-056>060-062>072-211045- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 443 PM CST TUE NOV 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT AREAS OF DENSE FOG ARE EXPECTED TONIGHT DUE TO MOIST SURFACE CONDITIONS AND RADIATIONAL COOLING. A DENSE FOG ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED IN THE NEXT SEVEN DAYS. LMZ643>646-211045- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 443 PM CST TUE NOV 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT MOIST CONDITIONS AND LIGHT WINDS OVER THE LAKE WILL LIKELY RESULT IN AREAS OF FOG. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOUTH WINDS AND INCREASING WAVES WILL APPROACH SMALL CRAFT CRITERIA THURSDAY INTO EARLY THURSDAY EVENING. BRISK WEST TO NORTHWEST WINDS WILL PREVAIL IN THE WAKE OF A STRONG COLD FRONT FOR LATER THURSDAY NIGHT THROUGH FRIDAY NIGHT. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED. WWW.WEATHER.GOV/MKX KAVINSKY
Nearby
Dense Fog Advisories in Wisconsin, 2012Every dense fog advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.